Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 10:37 PM CST for Neshoba County, Newton County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 10:37 PM CST (04:37 UTC)
- Expired
- Feb 23, 2016, 11:15 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 10:50 PM CST | HAIL 0.88 | 5 Se Prospect, MS | DIME TO NICKEL SIZE HAIL REPORTED ALONG HWY 489 JUST NORTHEAST OF CONEHATTA. |
| Feb 23, 10:55 PM CST | HAIL 0.75 | 3 Nne Stratton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WUUS54 KJAN 240437 SVRJAN MSC099-101-240545- /O.NEW.KJAN.SV.W.0081.160224T0437Z-160224T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1037 PM CST TUE FEB 23 2016 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 1145 PM CST * AT 1037 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONEHATTA...OR 8 MILES SOUTHWEST OF PROSPECT...MOVING NORTHEAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... CONEHATTA AROUND 1040 PM CST. PROSPECT AROUND 1045 PM CST. DECATUR AND STRATTON AROUND 1050 PM CST. NESHOBA AND LITTLE ROCK AROUND 1055 PM CST. HOUSE AND BETHSAIDA AROUND 1100 PM CST. HERBERT SPRINGS AROUND 1105 PM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TUCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3228 8932 3263 8932 3277 8892 3238 8892 TIME...MOT...LOC 0437Z 244DEG 51KT 3245 8935 HAIL...0.88IN WIND...60MPH $$ 19
3 follow-up statements
453 WWUS54 KJAN 240456 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1056 PM CST TUE FEB 23 2016 MSC099-101-240545- /O.CON.KJAN.SV.W.0081.000000T0000Z-160224T0545Z/ NESHOBA MS-NEWTON MS- 1056 PM CST TUE FEB 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR SOUTHERN NESHOBA AND NORTHEASTERN NEWTON COUNTIES... AT 1055 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE ROCK...OR 11 MILES EAST OF PROSPECT...MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... BETHSAIDA AROUND 1100 PM CST. HERBERT SPRINGS AND HOUSE AROUND 1105 PM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TUCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3244 8918 3264 8928 3277 8892 3249 8892 TIME...MOT...LOC 0455Z 243DEG 49KT 3256 8908 HAIL...0.88IN WIND...60MPH $$ 19
185
WWUS54 KJAN 240505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1105 PM CST TUE FEB 23 2016
MSC101-240514-
/O.CAN.KJAN.SV.W.0081.000000T0000Z-160224T0545Z/
NEWTON MS-
1105 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3258 8909 3268 8916 3277 8892 3258 8892
TIME...MOT...LOC 0504Z 241DEG 38KT 3260 8900
$$
MSC099-240545-
/O.CON.KJAN.SV.W.0081.000000T0000Z-160224T0545Z/
NESHOBA MS-
1105 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR SOUTHEASTERN NESHOBA COUNTY...
AT 1104 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER HOUSE...OR 13
MILES SOUTHEAST OF PHILADELPHIA...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HERBERT SPRINGS AROUND 1110 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3258 8909 3268 8916 3277 8892 3258 8892
TIME...MOT...LOC 0504Z 241DEG 38KT 3260 8900
HAIL...0.88IN
WIND...60MPH
$$
19330
WWUS54 KJAN 240515
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CST TUE FEB 23 2016
MSC099-240525-
/O.CAN.KJAN.SV.W.0081.000000T0000Z-160224T0545Z/
NESHOBA MS-
1115 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3258 8909 3268 8916 3277 8892 3258 8892
TIME...MOT...LOC 0514Z 244DEG 51KT 3267 8883
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:08 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 23, 8:08 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
.UPDATE...
THE TORNADO THREAT IS WINDING DOWN WITH MOST OF THE AREA CLEAR OF
TORNADO WATCHES NOW...BUT A LINE SEGMENT OF STRONG TO SEVERE STORMS
HAS BEEN PUSHING SLOWLY EAST AHEAD OF THE COLD FRONT OVER NORTH
CENTRAL INTO NORTHEAST LA AND SOUTHWEST MS. THESE STORMS HAVE BEEN
PRODUCING SOME HAIL AND SEVERE WIND GUSTS...BUT EXPECT DIMINISHING
INTENSITY WITH NIGHTTIME COOLING AS THEY CONTINUE TO MOVE EAST.
OTHERWISE...THE REMAINDER OF THE FORECAST IS GENERALLY ON TRACK WITH
JUST A FEW MINOR ADJUSTMENTS NECESSARY. /EC/
&&
.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 23 2016/
DISCUSSION...
LATE AFTERNOON THROUGH WEDNESDAY NIGHT...
WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/
LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/
AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 49 36 58 / 46 42 3 1
MERIDIAN 47 47 35 58 / 70 37 6 1
VICKSBURG 44 52 36 59 / 49 40 1 1
HATTIESBURG 47 51 37 63 / 70 17 2 1
NATCHEZ 44 54 38 61 / 49 25 0 1
GREENVILLE 41 49 35 54 / 60 59 1 1
GREENWOOD 42 47 34 53 / 68 65 5 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 23, 6:31 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 631 PM CST TUE FEB 23 2016 ARZ074-075-LAZ007-008-MSZ018-019-034-250045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 23, 9:50 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 4 ENE MADISON 32.47N 90.05W
02/23/2016 MADISON MS LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON TWIN HARBOR PLACE
&&
19Local storm report, Feb 23, 9:51 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
951 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 S VICKSBURG 32.26N 90.87W
02/23/2016 WARREN MS LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON GRANGE HALL RD
&&
19Local storm report, Feb 23, 10:03 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG SINGLETON 32.89N 89.54W
02/23/2016 LEAKE MS PUBLIC
TREES DOWNED IN THE SINGLETON AREA
&&
DLLocal storm report, Feb 23, 10:07 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
02/23/2016 COPIAH MS BROADCAST MEDIA
SHINGLES WERE BLOWN OFF THE ROOF OF A HOME
0940 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
02/23/2016 E0.75 INCH COPIAH MS BROADCAST MEDIA
&&
DLLocal storm report, Feb 23, 10:15 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 2 NW HARRISVILLE 31.99N 90.10W
02/23/2016 SIMPSON MS LAW ENFORCEMENT
TREE ACROSS HWY 469
&&
19Local storm report, Feb 23, 10:32 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
02/23/2016 ATTALA MS PUBLIC
TREES DOWNED IN KOSCIUSKO AND ALONG MS HWY 35 SOUTH OF
KOSCIUSKO
0957 PM HAIL 5 SW BRANDON 32.23N 90.06W
02/23/2016 E1.00 INCH RANKIN MS PUBLIC
REPORTED ALONG MS HWY 468
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:54 PM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Feb 23, 8:01 PM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Feb 23, 8:08 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Feb 23, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| Feb 23, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Feb 23, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 30 min |
| Feb 23, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Feb 23, 8:58 PM CST | Special Weather Statement | JAN | Attala, Carroll, Holmes, Madison, Montgomery | 47 min |
| Feb 23, 9:21 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 69 min |
| Feb 23, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Feb 23, 9:46 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Feb 23, 9:47 PM CST | Special Weather Statement | JAN | Attala | 43 min |
| Feb 23, 10:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 55 min |
| Feb 23, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 42 min |
| Feb 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Feb 23, 11:14 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Feb 23, 11:46 PM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Madison, Yazoo | 65 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.